advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Rainier, Oregon, USA:

We are planning an vigorous backpacking trip (seven miles a day or so) and our diabetic daughter will be accompanying us. She is using Lantus (one morning shot) and bolus with Humalog three times a day. She is fairly active normally, but this will greatly exceed her routine exercise level. We are thinking we should have her reduce her Lantus some before we start the trip and then adjusting the Humalog as needed. Previous experience has been that with heavy exercise, she tends to go low and has to constantly cram carbohydrates in order to stay afloat. Do you have any suggestions?

Answer:

In my experience with my young patients, your suggestion of reducing some glargine (by one-fourth?) being careful not to reduce it under 14 to 16 units daily with lispro for meals is a good idea. But, make sure you discuss this with your daughter's diabetes team, as well. As always, it's the daily experience that will suggest the best fine tuning of it. I wish you a very pleasant experience and good time.

MS

DTQ-20060721105148
Original posting 1 Aug 2006
Posted to Insulin Analogs and Exercise and Sports

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.